Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 124, NWS Cheyenne, WY

July 14, 2005Albany County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 14, 2005, 7:03 PM MDT for Albany County, Wyoming. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2005, 7:03 PM MDT (01:03 UTC)
Expired
Jul 14, 2005, 7:45 PM MDT
In force
42 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 84 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 7:15 PM MDTHAIL 0.883 S Laramie, WYHAIL OCCURRED FROM 715 TO 730 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
3115 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 150104
SVRCYS
WYC001-150145-
/O.NEW.KCYS.SV.W.0124.050715T0103Z-050715T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
703 PM MDT THU JUL 14 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ALBANY COUNTY IN SOUTHEAST WYOMING
  THIS INCLUDES THE CITY OF LARAMIE

* UNTIL 745 PM MDT

* AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 16 MILES NORTHWEST OF LARAMIE TO LARAMIE...AND
  MOVING SOUTH AT 5 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LARAMIE BY 720 PM MDT

LAT...LON 4161 10593 4152 10542 4118 10539 4126 10603

$$

STARK
2 follow-up statements
000 
WWUS55 KCYS 150119
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
718 PM MDT THU JUL 14 2005

WYC001-150145-
/O.CON.KCYS.SV.W.0124.000000T0000Z-050715T0145Z/
ALBANY WY-
718 PM MDT THU JUL 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR
CENTRAL ALBANY COUNTY...

AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF BOSLER TO LARAMIE...
OR ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF LARAMIE TO
LARAMIE...MOVING SOUTH AT 5 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  I-80 MM 316...LARAMIE...6 MILES NORTHWEST OF I-80 MM 323 AND 7
  MILES NORTHEAST OF I-80 MM 297 BY 745 PM MDT

LAT...LON 4161 10587 4152 10542 4118 10539 4126 10589

$$

STARK
000 
WWUS55 KCYS 150145
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
744 PM MDT THU JUL 14 2005

WYC001-150154-
/O.EXP.KCYS.SV.W.0124.000000T0000Z-050715T0145Z/
ALBANY WY-
744 PM MDT THU JUL 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ALBANY COUNTY EXPIRES
AT 745 PM MDT...

THE THUNDERSTORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR 
CENTRAL ALBANY COUNTY...HAVE MOVED EAST AND WEAKENED. THE SEVERE 
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. HEAVY RAIN FROM THE 
STORMS HAS CAUSED SOME MINOR STREET FLOODING IN LARAMIE. USE CAUTION 
IF DRIVING THROUGH LOW LYING AREAS.

LAT...LON 4161 10587 4152 10542 4118 10539 4126 10589

$$

STARK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:33 PM MDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jul 14, 2:33 PM MDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MDT THU JUL 14 2005

.SHORT TERM...WESTERLY FLOW WILL BE OVER THE CWA TONIGHT AS THE
UPPER RIDGE GETS FLATTENED BY AN UPPER TROUGH MOVING ACROSS
SOUTHERN CANADA. A SHORT WAVE WILL MOVE SLOWLY ACROSS THE CWA
TONIGHT AND FRIDAY AND THE UPPER FLOW WILL BECOME NW BY FRIDAY
EVENING. THE SHORT WAVE WILL BE EAST OF THE FORECAST AREA BY LATE
FRIDAY NIGHT. SURFACE WINDS WILL BE NORTHEAST TO EAST TONIGHT AND
WILL BECOME SOUTHEAST ON FRIDAY. LOW LEVEL MOISTURE WILL INCREASE
TONIGHT BEHIND A COLD FRONT WHICH MOVED ACROSS THE AREA EARLY
TODAY. MID LEVEL MOISTURE WILL BE PRESENT ACROSS THE CWA. LIS THIS
EVENING WILL BE FROM -4 TO -6 IN THE PANHANDLE. AND AGAIN FRIDAY
AFTERNOON. CAPE VALUES WILL BE GREATER THAN 2000 J/KG ACROSS THE
PANHANDLE THIS AFTERNOON AND EVENING AND AGAIN FRIDAY AFTERNOON.
500 MB WIND SPEEDS WILL BE GREATER THAN 25 KTS ACROSS THE NORTH
HALF OF THE CWA THIS EVENING. THETA E RIDGE AXIS WILL EXTEND FROM
CDR TO CYS DURING THIS TIME. WILL MENTION ISOLATED THUNDERSTORMS...
MAINLY EAST OF THE LARAMIE RANGE THIS EVENING...BUT WITH LACK OF
ABUNDANT MOISTURE...BELIEVE THAT THE STORMS WILL NOT BE SEVERE.
HOWEVER...THE HIGH BASED NATURE OF THE STORMS WILL PRODUCE GUSTY
WINDS UP TO 50 MPH. A FEW SEVERE STORMS MAY OCCUR ACROSS THE
NORTHERN PORTION OF THE CWA FRIDAY AFTERNOON. HIGH TEMPERATURES
FRIDAY WILL BE FROM 5 TO 10 DEGREES ABOVE NORMAL.

.LONG TERM...SATURDAY THROUGH THURSDAY...ONE MORE DAY OF THE RIDGE
FOR SATURDAY WITH WARM TEMPERATURES AND ISOLATED AFTERNOON
THUNDERSTORMS. THEN AN IMPRESSIVE COLD FRONT/UPPER TROUGH SUPPRESSES
THE RIDGE AND BRINGS SLIGHT RELIEF FROM THE HEAT FOR SUNDAY AND
MONDAY. THE COLD FRONT MOVES THROUGH THTE FORECAST AREA SUNDAY
AFTERNOON...AND THIS WILL ENCOUNTER HOT AND SOMEWHAT MOIST AIR
EAST OF THE LARAMIE RANGE CREATING A FAVORABLE SCENARIO FOR
SCATTERED AFTERNOON THUNDERSTORMS. AFTER THIS SYSTEM PASSES...THE
AREA IS ON THE PERIPHERY OF A FLAT UPPER RIDGE WITH MAINLY HOT AND
DRY CONDITIONS RETURNING.

&&

.FIRE WEATHER...THE PREVIOUSLY ADVERTISED FRONT HAS BEEN DELAYED
ABOUT 12 HOURS BY THE 12Z MODEL RUNS...BUT THE IDEA IS THE SAME. A
STRONG PACIFIC COLD FRONT WILL APPROACH THE DISTRICT SUNDAY INDUCING
STRONG AND DRY WINDS. THE WINDS WILL BE ENHANCED BY A LEE TROUGH
THAT WILL FORM ON SATURDAY. THE COMBINATION OF THESE FEATURES WILL
CREATE STRONG GUSTY WINDS WITH LOW RELATIVE HUMIDITIES BEGINNING
SATURDAY AND BECOMING MORE CRITICAL ON SUNDAY UNTIL FROPA SUNDAY
EVENING. THIS SYNOPTIC PATTERN IS FAVORABLE FOR HAZARDOUS FIRE
WEATHER CONDITIONS...THUS A FIRE WEATHER WATCH WILL BE NEEDED
FOR SATURDAY AND SUNDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
.WY...FIRE WEATHER WATCH FROM 2 PM SATURDAY TO 8 PM SUNDAY FOR FIRE
      WEATHER ZONES 292 THROUGH 296 (LARAMIE RANGE...ALBANY AND
      CARBON COUNTIES)
.NE...NONE.

&&

SHORT TERM...DAUGHERTY
LONG TERM....POMEROY
FIRE WEATHER...SOWKO
Hazardous weather outlook, Jul 14, 10:32 AM MDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1032 AM MDT THU JUL 14 2005

NEZ001>003-019>021-054-055-WYZ059>070-151130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1032 AM MDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING...MAINLY EAST OF THE LARAMIE RANGE.  ALTHOUGH NO SEVERE
WEATHER IS ANTICIPATED...A FEW THUNDERSTORMS WILL PRODUCE WIND GUSTS
TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR FRIDAY AFTERNOON
AND EVENING. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
NIOBRARA AND GOSHEN COUNTIES OF WYOMING AND ACROSS NORTHERN
SECTIONS OF THE WESTERN NEBRASKA PANHANDLE. THERE IS A CHANCE OF
THUNDERSTORMS SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RUBIN/KMD

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:34 PM MDTSevere Thunderstorm WarningCYSConverse41 min
Jul 14, 9:53 PM MDTSevere Thunderstorm WarningCYSPlatte37 min
Jul 14, 10:43 PM MDTSevere Thunderstorm WarningCYSPlatte32 min
Jul 15, 2:33 PM MDTSevere Thunderstorm WarningCYSLaramie36 min
Jul 15, 2:52 PM MDTSevere Thunderstorm WarningCYSGoshen26 min
Jul 15, 2:58 PM MDTSevere Thunderstorm WarningCYSLaramie48 min
Jul 15, 3:56 PM MDTSevere Thunderstorm WarningCYSLaramie31 min
Jul 15, 4:34 PM MDTSevere Thunderstorm WarningCYSLaramie43 min
Jul 15, 4:50 PM MDTSevere Thunderstorm WarningCYSLaramie21 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.